Explicit variational forms for the inverses of integral logarithmic operators over an interval

Carlos Jerez-Hanckes, Jean Claude Nédélec

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We introduce explicit and exact variational formulations for the weakly singular and hypersingular operators over an open interval as well as for their corresponding inverses. Contrary to the case of a closed curve, these operators no longer map fractional Sobolev spaces in a dual fashion but degenerate into different subspaces depending on their extensibility by zero. We show that an average and jump decomposition leads to precise coercivity results and characterize the mismatch occurring between associated functional spaces. Through this setting, we naturally define Calderóntype identities with their potential use as preconditioners. Moreover, we provide an interesting relation between the logarithmic operators and one-dimensional Laplace Dirichlet and Neumann problems. This work is a detailed and extended version of the article "Variational Forms for the Inverses of Integral Logarithmic Operators over an Interval" by Jerez-Hanckes and Nédélec [C.R. Acad. Sci. Paris Ser. I, 349 (2011), pp. 547-552].

Original languageEnglish
Pages (from-to)2666-2694
Number of pages29
JournalSIAM Journal on Mathematical Analysis
Volume44
Issue number4
DOIs
StatePublished - 2012
Externally publishedYes

Keywords

  • Boundary integral equations
  • Calderón projectors
  • Integral logarithmic equations
  • Laplace equation
  • Open surface problems

Fingerprint

Dive into the research topics of 'Explicit variational forms for the inverses of integral logarithmic operators over an interval'. Together they form a unique fingerprint.

Cite this